Rice
FIS

FIS image header
  •  
  •  
  •  
  •  
  •  
Download 
Scholarly Interest Report
         
Illya V. Hicks
Professor
Professor of Computational and Applied Mathematics
 
e-mail:Illya.Hicks@rice.edu
 
  • B.S. (1995) Mathematics Southwest Texas State University
  • M.A. (2000) Computational and Applied Mathematics Rice University
  • Ph.D. (2000) Computational and Applied Mathematics Rice University
 
Primary Department
   Department of Computational and Applied Mathematics
Picture
 
Websites
 CV
 Home Page
 
Research Areas
 Branch decomposition techniques, combinatorial optimization, graph theory, integer programming, network design, cancer treatment, social networks, logistics
 
Selected Publications
 Refereed articles
 

Brimkov*, B., I. V. Hicks "Chromatic and Flow Polynomials of Generalized Vertex Join Graphs and Outerplanar Graphs." Discrete Applied Mathematics (2015) In Press

 
 

Brimkov, B., I. V. Hicks, "Memory Efficient Shortest Path Algorithms for Cactus Graphs." Discrete Applied Mathematics: 2015.In Press

 
 

Choudhary, K., S. Margulies*, I. V. Hicks "A Note on Integer Domination of Cartesian Product Graphs." Discrete Mathematics, 338(7) (2015) : 1239-1242.

 
 

McClosky*, B., J. Arellano*, I. V. Hicks "Co-2-plex Vertex Partitions." Journal of Combinatorial Optimization, 30(3) (2015) : 729-746.

 
 

Sonuc, S., J. C. Smith, I. V. Hicks "A Branch-and-Price-and-Cut Method for Computing an Optimal Bramble." Discrete Optimization (2015) In Press

 
 

Wood, C.*, I.V. Hicks "The Minimal k-Core Problem for Modeling k-Assemblies." Journal of Mathematical Neuroscience, 5(14) (2015) : 1-19.

 
 

Arellano*, J., I. V. Hicks "Degree of Redundancy of Linear Systems using Implicit Set Covering." IEEE Transactions on Automation Science and Engineering, 99 (2013) : 1-7.

 
 

Choudhary, K., S. Margulies*, I. V. Hicks "A Note on Total and Paired Domination of Cartesian Product Graphs." Electronic Journal of Combinatorics, 20(3) (2013) : P25.

 
 

Ma*, J, S. Margulies, I. V. Hicks, E. Goins "Branch Decomposition Heuristics for Linear Matroids." Discrete Optimization, 10(2) (2013) : 102-119.

 
 

Margulies*, S. J. Ma*, I. V. Hicks "The Cunningham-Geelen Method in Practice: Branch Decompositions and Integer Programming." INFORMS Journal on Computing, 25(4) (2013) : 599-610.

 
 

J. Ma*, S. Margulies*, I. V. Hicks, E. Goins "Branch Decomposition Heuristics for Linear Matroids." Discrete Optimization (2012) In Press

 
 

Kahruman, S., E. Ulusal*, S. Butenko, I. V. Hicks, K. Diehl "Scheduling the Adjuvant Endocrine Therapy for Early State Breast Cancer." Annals of Operations Research, 196(1) (2012) : 683-705.

 
 

Margulies*, S. J. Ma*, I. V. Hicks "The Cunningham-Geelen Method in Practice: Branch Decompositions and Integer Programming." INFORMS Journal on ComputingIn Press

 
 

Margulies*, S., I. V. Hicks "An Algebraic Exploration of Dominating Sets and Vizing’s Conjecture." Electronic Journal of Combinatorics, 19(2) (2012)

 
 

McClosky*, B., I. V. Hicks "Combinatorial Algorithms for the Maximum k-plex Problem." Journal of Combinatorial Optimization, 23 (1) (2012) : 29-49.

 
 

Smith, J.C.., E. Ulusal*, I. V. Hicks "A Combinatorial Optimization Algorithms for Solving the Branchwidth Problem." Computational Optimization and Applications, 51(3) (2012) : 1211-1229.

 
 Articles
 

Amos, D., R. Davilla*, I. V. Hicks "The Connected k-forcing Number of a Graph."  (2015) In Progress

 
 

Fast*, C., I. V. Hicks "A Branch-Decomposition Algorithm for the p-Median Problem." INFORMS Journal on Computing (2015) Submitted

 
 

Fast, C., I. V. Hicks "Bounds on the Integrality of the Traveling Salesman Problem for Small-Cycle Fractional 2-Matching Instances."  (2015) In Revision

 
 

Mikesell, D., F. H. J. Kenter, I. V. Hicks "Finding Optimal Hitting Sets for Random Walks on Networks."  (2015) In Revision

 
 

Pajouh, F., B. Balasundaram, I. V. Hicks "On the 2-club Polytope of Graphs." Operations Research: 2015.In Revision

 
 

Wood, C., I. V. Hicks "On the k-core Polytope of Graphs."  (2015) In Progress

 
 

Wood, C., I. V. Hicks "The Maximum Co-2-plex Problem for Bull, Claw-free Graphs."  (2015) In Revision

 
Presentations
 Invited Talks
 

Invited Speaker.  "Branch Decomposition Techniques for Matroidal Problems." Industrial and Systems Engineering Departmental Seminar, Texas A&M University, College Station, TX. (November 2014 )

 
 

Invited Speaker.  "Branch Decompositions and Matroids: Computational Techniques." Atlanta Lecture Series in Combinatorics and Graph Theory, Georgia State University, Atlanta, GA. (January 2014)

 
 

Invited Speaker.  "Branch Decompositions and Linear Matroids." Dagstuhl Seminar 13121, Bidimensional Structure: Algorithms, Combinatorics and Logic, Schloss Dagstuhl, Wadern, Germany. (March 2013)

 
 

Invited Speaker.  "Branch Decompositions and Matroids." Industrial and Systems Engineering Departmental Seminar, University of Florida, Gainesville, FL. (October 2012)

 
 

Invited Speaker.  "Optimization and Social Networks." Center of Applied Mathematics, Cornell University, Ithaca, NY. (April 2012)

 
Supervised Theses & Dissertations
 John Arellano, PhD Matroid Circuit Problems. (2014) (Thesis Director)

 Boris Brimkov, MA Efficient Computation of Chromatic and Flow Polynomials. (2015) (Thesis Director)

Awards, Prizes, & Fellowships
 2015 Rice University Presidential Mentoring Award, Rice University